How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46709
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have diabetes1,is it safe to take antihistamines?

Customer Question

I have diabetes1,is it safe to take antihistamines?
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. David replied 4 years ago.
This is Dr. David

yes, it is safe to take antihistamines when you have diabetes.

the major side effect of antihistamines is sleepiness and drowsiness. older antihistamines such as benadryl (diphenhydramine) can cause sleepiness and that is why it is often used in sleep medications.

newer antihistamines such as in allegra or claritin or zyrtec don't cause sleepiness or drowsiness as much

sounds like you are battling spring allergies. an antihistamine should help with this

let me know if you have other questions.
Customer: replied 4 years ago.

Thank you, that's what I needed to know about Clarityn

Expert:  Dr. David replied 4 years ago.
you are welcome

good luck to you with your allergies.

let me know if you have other questions.

if done for now, please click accept and leave positive feedback below so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

Thanks for using JustAnswers.com